Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 24, NWS Shreveport, LA

March 9, 20164 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Mar 9, 2016, 12:33 PM CST for 4 counties in Texas. It was in force for 24 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 12:33 PM CST (18:33 UTC)
Expired
Mar 10, 2016, 12:30 PM CST
In force
24 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:00 AM CSTHEAVY RAIN 7.05Tyler, TXSTORM TOTAL IN THE HOLLYTREE SECTION OF TYLER.
Mar 10, 7:30 AM CSTHEAVY RAIN 7.99Big Sandy, TXSTORM TOTAL THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WGUS54 KSHV 091833
FFWSHV
TXC073-423-459-499-100030-
/O.NEW.KSHV.FF.W.0024.160309T1833Z-160310T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 630 PM CST

* AT 1231 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING BACK
  INTO THE WARNED AREA. ANY ONGOING FLOODING WILL BE
  EXACERBATED...AND ADDITIONAL FLASH FLOODING IS EXPECTED. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
  WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
  SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

12
5 follow-up statements
162 
WGUS54 KSHV 100025
FFWSHV
TXC073-423-459-499-100330-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 930 PM CST
    
* AT 624 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  CONTINUE OVER THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
  WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
  SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

19
248 
WGUS54 KSHV 100325
FFWSHV
TXC073-423-459-499-100630-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST WED MAR 9 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1230 AM CST
    
* AT 924 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  CONTINUE OVER THE NEXT FEW HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
  WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
  SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

19
639 
WGUS54 KSHV 100617
FFWSHV
TXC073-423-459-499-101230-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 630 AM CST THURSDAY
    
* AT 1215 AM CST...DOPPLER RADAR INDICATED HEAVY RAINFALL CONTINUING
  ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE FOR
  THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
  WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
  SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

19
957 
WGUS54 KSHV 101227
FFWSHV
TXC073-423-459-499-101830-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CST THU MAR 10 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1230 PM CST THURSDAY

* AT 623 AM CST...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN BUT
  LATER DURING THE DAY HEAVY RAIN ACROSS THE WARNED AREA WILL BE
  POSSIBLE. SO FAR 6 TO 9 INCHES OF HAVE FALLEN. FLASH FLOODING IS
  EXPECTED TO DEVELOP AND CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
  WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
  SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND NONE HALF INCHES ARE
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

06
804 
WGUS74 KSHV 101827
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CST THU MAR 10 2016

TXC073-423-459-499-101836-
/O.EXP.KSHV.FF.W.0024.000000T0000Z-160310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD TX-UPSHUR TX-CHEROKEE TX-SMITH TX-
1227 PM CST THU MAR 10 2016

...THE FLASH FLOOD WARNING FOR WOOD...UPSHUR...CHEROKEE AND SMITH
COUNTIES WILL EXPIRE AT 1230 PM CST...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
      3254 9499 3185 9499 3184 9494 3164 9495
      3153 9487 3143 9500 3148 9510 3159 9517
      3159 9527 3168 9529 3185 9544 3205 9542
      3223 9549 3236 9545 3248 9559 3296 9566

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 11:37 AM CST, 56 minutes earlier.

Area forecast discussion, Mar 9, 11:37 AM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CST WED MAR 9 2016

.AVIATION...
MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE
AFTERNOON...WITH AN EXTENSIVE AREA OF CONVECTION OVER NCNTRL LA/SE
TX EXPECTED TO LIFT BACK N ACROSS E TX/NW LA/SW AR THROUGH THE
AFTERNOON. AS THE CONVECTION FILLS IN...IFR CIGS WITH REDUCED
VSBYS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD AS
+TSRA CONTINUES. AS THE HEAVY RAIN SETS IN AGAIN THIS
AFTERNOON/OVERNIGHT...FLOODING OF RUNWAYS AND TAXIWAYS ARE
POSSIBLE. SHOULD FINALLY BEGIN TO SEE THE CONVECTION DIMINISH FROM
S TO N BY MID TO LATE MORNING THURSDAY OVER E TX AS DRIER AIR
ALOFT BEGINS TO ENTRAIN NWD AHEAD OF THE CLOSED LOW AS IT BEGINS
TO DRIFT N INTO S TX. THE CONVECTION SHOULD DIMINISH ACROSS N
LA/SW AR BY AFTERNOON JUST BEYOND THE END OF THIS TAF PERIOD. NE
WINDS 10-15KTS WITH GUSTS TO 22KTS THIS AFTERNOON SHOULD DIMINISH
TO 7-10KTS AFTER 00Z. /15/

&&

.PREV DISCUSSION... /ISSUED 1123 AM CST WED MAR 9 2016/
.DISCUSSION...
COMPLEX OF HEAVY RAIN IS NOW MAINLY CONFINED TO AREAS SOUTHEAST
OF A LINE FROM LUFKIN TEXAS TO HUTTIG AR. HOWEVER...MORE HEAVY
RAIN IS UPSTREAM TO THE SOUTHWEST ACROSS CENTRAL TEXAS AND IS
HEADING THIS WAY. A THREAT FOR SEVERE WEATHER ALSO STILL EXISTS
ESPECIALLY IN LOCATIONS THAT RECEIVE A BREAK IN THE RAINFALL WHICH
WILL ALLOW FOR SOME INSTABILITY TO BUILD. IN SHORT...WE ARE STILL
IN THE MIDDLE OF THIS EVENT AND WE WILL BE DEALING WITH HEAVY RAIN
AND FLOODING FOR SEVERAL MORE HOURS AND LIKELY INTO THURSDAY.

A QUICK ZFP WAS SENT TO REMOVE MORNING WORDING BUT NO UPDATES WERE
MADE TO THE GRIDS.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  66  77  63 / 100 100  80  60
MLU  76  68  77  65 /  90  90  90  80
DEQ  69  62  68  59 / 100  90  90  70
TXK  70  63  70  59 / 100 100  80  60
ELD  72  67  75  62 / 100 100  90  80
TYR  72  63  72  60 / 100  60  70  50
GGG  71  65  75  61 / 100  80  70  50
LFK  74  65  78  61 / 100  90  70  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

15
Hazardous weather outlook, Mar 9, 12:00 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED MAR 9 2016

ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-136>138-
149>153-165>167-101800-
NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-
1200 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS CENTRAL TEXAS AND MOVE NORTHEAST INTO
THE AREA BRINGING SEVERAL MORE INCHES OF RAIN THIS AFTERNOON AND
TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO OVER 7 INCHES
OF RAINFALL...WITH A FEW LOCATIONS OVER NORTHERN LOUISIANA HAVING
RECEIVED 10 TO 14 INCHES OF RAINFALL. MODERATE TO MAJOR FLOODING
IS ONGOING AND COULD WORSEN WITH ADDITIONAL HEAVY RAINFALL. IN
ADDITION...SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE
SEVERE. ISOLATED TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

ARZ050-051-059-060-OKZ077-TXZ096-097-108>111-124-125-101800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-
1200 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO
THIS AFTERNOON AND TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3
TO OVER 7 INCHES OF RAINFALL AND MINOR TO MODERATE FLOODING IS
ONGOING AND MAY WORSEN WITH ADDITIONAL HEAVY RAINFALL. STRONG
GUSTY WINDS MAY ALSO OCCUR IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

09

In the hours before

Local storm report, Mar 9, 12:01 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     FLASH FLOOD      3 E NOONDAY             32.25N 95.35W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            HEAVY FLOODING ON COUNTY ROAD 165 NEAR FM
            2493.

&&

PALMER
Local storm report, Mar 9, 12:04 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      3 NW BULLARD            32.17N 95.36W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            COUNTY ROADS 173 AND 177 ARE UNDER WATER.

&&

PALMER
Local storm report, Mar 9, 12:05 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      5 E NOONDAY             32.24N 95.31W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            FM 2813 AND HIGHWAY 69 UNDER WATER.

&&

PALMER
Local storm report, Mar 9, 12:09 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     FLASH FLOOD      2 ESE NOONDAY           32.23N 95.36W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            HIGH WATER ON COUNTY ROAD 168 NEAR OWENS
            ELEMENTARY SCHOOL.

&&

PALMER
Local storm report, Mar 9, 12:14 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLASH FLOOD      8 WSW LINDALE           32.45N 95.54W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            COUNTY ROAD 419. CULVERT IS COMPLETELY
            WASHED OUT AND THE ROAD IS GONE.

&&

PALMER
Local storm report, Mar 9, 12:17 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CST WED MAR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FLASH FLOOD      4 SSW NOONDAY           32.18N 95.42W
03/09/2016                   SMITH              TX   LAW ENFORCEMENT

            WATER OVER THE BRIDGE AT THE 14000 BLOCK OF
            COUNTY ROAD 1106.

&&

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:18 PM CSTTornado WarningSHVSabine, San Augustine27 min
Mar 8, 7:29 PM CSTFlash Flood WarningSHVSabine, San Augustine, Shelby6 hr
Mar 8, 7:48 PM CSTSevere Thunderstorm WarningSHVSabine, Shelby57 min
Mar 8, 9:42 PM CSTSpecial Weather StatementSHVCherokee63 min
Mar 8, 9:59 PM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches7 days
Mar 8, 9:59 PM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches27 days
Mar 8, 10:10 PM CSTRiver Flood WarningSHVSmith, Upshur, Wood15 days
Mar 8, 10:10 PM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood19 days
Mar 8, 10:11 PM CSTRiver Flood WarningSHVGregg, Rusk21 days
Mar 8, 10:11 PM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk20 days
Mar 8, 10:11 PM CSTRiver Flood WarningSHVPanola, Shelby19 days
Mar 8, 10:53 PM CSTRiver Flood WarningSHVWood6 days
Mar 8, 11:09 PM CSTFlash Flood WarningSHVGregg, Harrison, Marion, Panola, Rusk, Shelby34 hr
Mar 9, 2:16 AM CSTFlash Flood WarningSHVSmith, Upshur, Wood5 hr
Mar 9, 3:55 AM CSTSpecial Weather StatementSHVCherokee50 min
Mar 9, 4:34 AM CSTFlash Flood WarningSHVBowie, Camp, Cass, Morris, Titus6 hr
Mar 9, 4:48 AM CSTSpecial Weather StatementSHVGregg, Upshur42 min
Mar 9, 5:30 AM CSTAreal Flood WarningSHVCherokee3 hr
Mar 9, 5:41 AM CSTTornado WarningSHVSmith31 min
Mar 9, 6:38 AM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur8 days
Mar 9, 7:12 AM CSTRiver Flood WarningSHVUpshur, Wood5 days
Mar 9, 7:14 AM CSTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
Mar 9, 7:16 AM CSTSpecial Weather StatementSHVAngelina44 min
Mar 9, 8:14 AM CSTFlash Flood WarningSHVNacogdoches, Panola, Sabine, San Augustine, Shelby4 hr
Mar 9, 8:18 AM CSTTornado WarningSHVSan Augustine, Shelby30 min
Mar 9, 10:18 AM CSTAreal Flood WarningSHVSmith, Upshur, Wood3 hr
Mar 9, 10:26 AM CSTRiver Flood WarningSHVCass, Harrison, Marion19 days
Mar 9, 12:07 PM CSTFlash Flood WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby23 hr
Mar 9, 2:43 PM CSTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler49 hr
Mar 9, 4:44 PM CSTRiver Flood WarningSHVCamp, Morris, Titus47 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.